MAUDE Adverse Event Report: NIHON KOHDEN CORPORATION BSM-9100A; VITAL SIGN MONITOR

NIHON KOHDEN CORPORATION BSM-9100A; VITAL SIGN MONITOR
Model Number BSM-9100A
Medical Device Problem Code Application Program Freezes or Fails to Launch (4031)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/09/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The customer reported that the facility power went down and now the bedside monitor (bsm) is not working correctly.During a case in the cardiac surgery operating room, the bsm secondary display settings locked up and cannot be changed.With the bsm display being freeze up, the hospital staff took the cardiac surgery operating room out of service, cancelled the case and moved the patient.The staff rebooted the bsm and the secondary screen came back up.This also freed up the parameter options they were looking for.Nihon kohden continues to investigate the reported event.Nihon kohden will submit a supplemental report in accordance with 21 cfr section 803.56 if additional information becomes available.
 
Event or Problem Description
The customer reported that the facility power went down and now the bedside monitor (bsm) is not working correctly.During a case in the cardiac surgery operating room, the bsm secondary display settings locked up and cannot be changed.With the bsm display being freeze up, the hospital staff took the cardiac surgery operating room out of service, cancelled the case and moved the patient.No consequence or impact to the patient was reported.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Details of the complaint on (b)(6) 2019, customer at (b)(6) center reported the bsm-9100a (mu-910ra sn: (b)(6) settings were locked and could not be changed.The unit had not been acting correctly since the power outage which occurred the other day.The second display was stuck on the splash screen and the settings were stuck for different parameters.Service requested troubleshooting/assistance.Service performed the screen came back up upon rebooting the unit, which also freed up the parameter options.Customer was advised on how to change the temperature unit.Investigation result the bsm warranty began 07/26/2014.The reported issue occurred after approximately 5 years at customer site.Review of device sap history found no previously reported issues with the unit.The root cause is determined to be power outage at the facility.Issue resolved upon rebooting the bsm and educating customer on how to change desired settings.This issue is not suspected to be caused by deficient device or design.Additional information: b4.Date of this report.F6.Date user facility/importer became aware of the event.F7.Type of report.F11.Date report sent to fda.F13.Date report sent to manufacturer.G4.Date received by manufacturer.G7.Type of report.H2.If follow-up, what type? additional information.H6.Event problem and evaluation codes.H10.Additional manufacturer narrative.

Brand Name
BSM-9100A
Common Device Name
VITAL SIGN MONITOR
Manufacturer (Section D)
NIHON KOHDEN CORPORATION
1-31-4 nishiochia, shinjuku-ku
attn: shama mooman
tokyo, 161-8 560
JA  161-8560
MDR Report Key8853148
Report Number8030229-2019-00328
Device Sequence Number319182
Product Code MHX
UDI-Device Identifier00841983103391
UDI-Public00841983103391
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
K082785
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 09/27/2019
Report Date (Section F) 09/27/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberBSM-9100A
Device Catalogue NumberMU-910RA
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date09/27/2019
Device Age62 MO
Event Location Hospital
Date Report to Manufacturer09/27/2019
Initial Date Received by Manufacturer 07/09/2019
Supplement Date Received by Manufacturer09/27/2019
Initial Report FDA Received Date08/01/2019
Supplement Report FDA Received Date09/27/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Date Report Sent to FDA09/27/2019